To read this content please select one of the options below:

QUASI–MAXIMUM LIKELIHOOD ESTIMATION WITH BOUNDED SYMMETRIC ERRORS

Maximum Likelihood Estimation of Misspecified Models: Twenty Years Later

ISBN: 978-0-76231-075-3, eISBN: 978-1-84950-253-5

Publication date: 12 December 2003

Abstract

We propose a quasi–maximum likelihood estimator for the location parameters of a linear regression model with bounded and symmetrically distributed errors. The error outcomes are restated as the convex combination of the bounds, and we use the method of maximum entropy to derive the quasi–log likelihood function. Under the stated model assumptions, we show that the proposed estimator is unbiased, consistent, and asymptotically normal. We then conduct a series of Monte Carlo exercises designed to illustrate the sampling properties of the quasi–maximum likelihood estimator relative to the least squares estimator. Although the least squares estimator has smaller quadratic risk under normal and skewed error processes, the proposed QML estimator dominates least squares for the bounded and symmetric error distribution considered in this paper.

Citation

Miller, D., Eales, J. and Preckel, P. (2003), "QUASI–MAXIMUM LIKELIHOOD ESTIMATION WITH BOUNDED SYMMETRIC ERRORS", Fomby, T.B. and Carter Hill, R. (Ed.) Maximum Likelihood Estimation of Misspecified Models: Twenty Years Later (Advances in Econometrics, Vol. 17), Emerald Group Publishing Limited, Bingley, pp. 133-148. https://doi.org/10.1016/S0731-9053(03)17006-5

Publisher

:

Emerald Group Publishing Limited

Copyright © 2003, Emerald Group Publishing Limited